Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 29, NWS San Angelo, TX

April 24, 2007Brown County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 24, 2007, 7:14 PM CDT for Brown County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2007, 7:14 PM CDT (00:14 UTC)
Expired
Apr 24, 2007, 7:45 PM CDT
In force
31 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 87 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 7:35 PM CDTHAIL 0.88Blanket, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 11:49 AM CDTTornado WatchSPC11 hr
Apr 24, 3:58 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1510 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 250015
TORSJT
TXC049-250045-
/O.NEW.KSJT.TO.W.0029.070425T0014Z-070425T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL BROWN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 745 PM CDT

* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
  SOUTHWEST OF BLANKET...OR ABOUT 7 MILES EAST OF EARLY...MOVING EAST
  AT 45 MPH. THERE HAVE BEEN UNCONFIRMED TORNADO REPORTS BETWEEN     
  BANGS AND BROWNWOOD AT ABOUT 7 PM. GOLFBALL SIZE HAIL IS ALSO      
  LIKELY WITH THIS STORM.

* THE TORNADO IS EXPECTED TO BE NEAR...
  BLANKET BY 720 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR WEST CENTRAL TEXAS.

LAT...LON 3189 9894 3165 9889 3171 9868 3200 9887

$$
1 follow-up statement
000 
WWUS54 KSJT 250034
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
732 PM CDT TUE APR 24 2007

TXC049-250045-
/O.CON.KSJT.TO.W.0029.000000T0000Z-070425T0045Z/
BROWN TX-
732 PM CDT TUE APR 24 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EAST
CENTRAL BROWN COUNTY...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE ROTATION WITH A SEVERE THUNDERSTORM. THE MOST DANGEROUS 
PART OF THE STORM WAS LOCATED NEAR ZEPHYR...OR ABOUT 9 MILES 
SOUTHEAST OF EARLY...MOVING EAST NORTHEAST AT 25 MPH. A TORNADO MAY 
STILL DEVELOP AT ANY TIME. HAIL TO THE SIZE OF QUARTERS IS ALSO 
POSSIBLE. 

THE TORNADO WILL BE NEAR...
  BLANKET BY 740 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3189 9894 3165 9889 3171 9868 3200 9887

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 7:01 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 24, 7:01 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
701 PM CDT TUE APR 24 2007

.AVIATION...
EXPECT THUNDERSTORMS TO DOMINATE WEST CENTRAL TEXAS THROUGH
MIDNIGHT TONIGHT...MAINLY SOUTHEAST OF A LINE FROM ALBANY...TO SAN
ANGELO...TO OZONA. THUNDERSTORMS WILL DEVELOP ALONG A SURFACE
FRONTAL BOUNDARY AS IT MOVES SLOWLY EAST THIS EVENING. LARGE HAIL
AND TORNADOES ARE POSSIBLE WITH THESE THUNDERSTORMS. AFTER
MIDNIGHT TONIGHT...EXPECT VFR CONDITIONS TO RETURN TO WEST CENTRAL
TEXAS AS THE SURFACE BOUNDARY MOVES EAST. SOME THUNDERSTORMS MAY
CONTINUE FOR A FEW HOURS AFTER MIDNIGHT FOR SOME OF WEST CENTRAL
TEXAS...MAINLY ALONG AND SOUTHEAST OF A BROWNWOOD TO JUNCTION
LINE. BY SUNRISE TOMORROW MORNING...LOOK FOR VFR CONDITIONS TO
DOMINATE WEST CENTRAL TEXAS. EXPECT WINDS TOMORROW FROM THE NORTHWEST
AROUND 15 KNOTS WITH GUSTS AROUND 25 KNOTS...AS A SURFACE LOW
TRACKS EAST ACROSS OKLAHOMA.

23/HUBER

&&

.PREV DISCUSSION... /ISSUED 514 PM CDT TUE APR 24 2007/

UPDATE...
ADDED TORNADO WATCH NUMBER 179 TO ZONE PACKAGE. ALSO...ADJUSTED
POPS FOR THIS EVENING TO MATCH NEW WATCH AND RADAR TRENDS.
OTHERWISE...NO OTHER CHANGES.

23/HUBER

PREV DISCUSSION... /ISSUED 425 PM CDT TUE APR 24 2007/

SHORT TERM...
LATEST SURFACE ANALYSIS PLACES COMBINATION FRONTAL BOUNDARY
AND DRYLINE ALONG AND EAST OF A HASKELL...TO SAN ANGELO...TO OZONA
LINE. WEST OF THIS BOUNDARY...SURFACE WINDS ARE MAINLY FROM THE
WEST IN THE 20 TO 30 MPH RANGE WITH GUSTS NEAR 40 MPH.

APPEARS THE SURFACE BOUNDARY WILL NOT BE MOVING MUCH DURING THE
NEXT SEVERAL HOURS. WITH THE POTENTIAL FOR CONTINUED LOW-LEVEL
FORCING ALONG THE SURFACE BOUNDARY...DECIDED TO ISSUE ANOTHER
TORNADO WATCH NUMBER 179 UNTIL 11 PM CDT TONIGHT. THIS NEW WATCH
INCLUDES IRION COUNTY...TOM GREEN COUNTY...AND CROCKETT COUNTY.

ONCE THIS SYSTEM MOVES EAST OVERNIGHT TONIGHT...EXPECT THE
THUNDERSTORM POTENTIAL TO MOVE EAST OF WEST CENTRAL TEXAS AS WELL.

COOLER TEMPERATURE NUMBERS CLOSE TO MOS GUIDANCE LOOK GOOD FOR THE
SHORT TERM.

LONG TERM...
NORTHWEST FLOW ALOFT DOMINATES TEXAS AS THE LONG TERM BEGINS. A
MINOR SHORTWAVE MOVING ACROSS NORTH TEXAS FRIDAY AND FRIDAY NIGHT
MAY INITIATE SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE BIG
COUNTRY. A WEAK COLD FRONT...MOVING SOUTH ACROSS NORTH TEXAS MAY
ALSO SERVE AS A SURFACE FOCUS. THUS...WILL CONTINUE LOW POPS FOR
THOSE TWO PERIOD. OTHERWISE...THE LONG TERM LOOKS DRY WITH
AFTERNOON HIGHS WARMING TO AROUND 90 BY THE FIRST OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 57  76  49  77 /  30  10  10   0
SAN ANGELO 	 59  82  49  81 /  30   0   0   0
JUNCTION 	 60  83  47  82 /  70  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR COKE-FISHER-
IRION-JONES-NOLAN-STERLING-TAYLOR-TOM GREEN.

LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BROWN-COLEMAN-
CONCHO-HASKELL-JONES-MCCULLOCH-RUNNELS-TAYLOR-TOM GREEN.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COKE-FISHER-NOLAN-
STERLING.

&&

23/HUBER
Hazardous weather outlook, Apr 24, 2:56 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
256 PM CDT TUE APR 24 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-252000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
256 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A MODERATE RISK OF SEVERE WEATHER CONTINUES THIS AFTERNOON AND
EVENING GENERALLY ALONG AND EAST OF A COLEMAN...BRADY...JUNCTION
LINE. THUNDERSTORMS CONTINUE DEVELOP ACROSS WEST CENTRAL TEXAS AS
A DRY LINE MOVES EAST ACROSS THE AREA. THE MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO COULD
ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AND FRIDAY NIGHT ACROSS
WEST CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE HEARTLAND AND
NORTHWEST HILL COUNTRY THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 24, 5:57 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             15 W EDEN               31.22N 100.10W
04/24/2007  E1.75 INCH       CONCHO             TX   BROADCAST MEDIA

            GOLFBALL SIZE HAIL ON HIGHWAY 87 NEAR THE TOM GREEN AND
            CONCHO COUNTY LINE.

&&

07
Local storm report, Apr 24, 6:16 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             3 N EDEN                31.26N 99.84W
04/24/2007  E0.88 INCH       CONCHO             TX   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED BY AMATEUR RADIO OPERATOR

&&

KHOEPPNER
Local storm report, Apr 24, 6:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
625 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             5 NW EDEN               31.27N 99.90W
04/24/2007  E1.75 INCH       CONCHO             TX   LAW ENFORCEMENT

&&

MCINTYRE
Local storm report, Apr 24, 6:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             EDEN                    31.22N 99.84W
04/24/2007  E0.88 INCH       CONCHO             TX   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED BY AMATEUR RADIO DOWNTOWN EDEN.

&&

KHOEPPNER
Local storm report, Apr 24, 6:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
650 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             BROWNWOOD               31.71N 98.99W
04/24/2007  E1.00 INCH       BROWN              TX   LAW ENFORCEMENT

&&

07
Local storm report, Apr 24, 7:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
709 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             LOHN                    31.32N 99.41W
04/24/2007  E0.88 INCH       MCCULLOCH          TX   AMATEUR RADIO

&&

MCINTYRE

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:00 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher30 min
Apr 24, 7:14 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba31 min
Apr 24, 7:26 PM CDTSevere Thunderstorm WarningSJTMenard34 min
Apr 24, 7:40 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba50 min
Apr 24, 8:01 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, Menard29 min
Apr 24, 8:25 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba65 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.